Friday Factoids: New Synthetic Drug Alert

 

 

A dangerous new drug has been associated with several deaths in Indiana. The drug “N-bomb” (25i-NBOMe) is a synthetic substance considered easy to manufacture and classified as a hallucinogen similar to LSD. The substance takes many forms including white powder, brown powder, or liquid that is then mixed with alcohol or energy drinks or placed on blotter paper.

 

There are many reports that dealers are selling the substance as LSD, when in fact they are selling the more lethal “N-bomb.” Side effects can last approximately 15 hours and include hallucinations, confusion, panic, paranoia, euphoria, anxiety, agitation, depression, violence, and death.

 

This substance is particularly dangerous because fatality can result from one dose, not just an overdose. The DEA classified this substance as a Schedule I substance in November 2013. The drug appears to be more popular among teens and young adults.

 

Danielle M. McNeill, M.S., M.A.
Doctoral Intern
Western State Hospital

 

 

This entry was posted in Blog, Continuing Education, Current Interns, Friday Factoids, Mental Health and Wellness, Resources for Interns and tagged , , . Bookmark the permalink.

Leave a Reply

Your email address will not be published. Required fields are marked *

Before you post, please prove you are sentient.

what is 8 plus 5?